MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PG PRO 18G 10CM BASIC; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 PG PRO 18G 10CM BASIC; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of defective powerglide pro devices was confirmed, and the cause appeared to be manufacturing related.The products returned for evaluation were three sealed 18 g cm powerglide pro kits and two 18 g cm powerglide pro devices.Both the needle bevel and the distal catheter tip were microscopically inspected on each returned sample.This examination revealed an abnormally formed catheter tip on four of the returned devices.The edges of the catheter tip were observed to be somewhat rough, and the taper of the catheter tips were observed to be somewhat abrupt.A small gap between the catheter and needle shaft was observed on some of the samples.This resulted in a rough transition between the two components.It appeared that the catheter tip was incorrectly formed during the manufacturing process.The investigation was forwarded to the manufacturing facility for further evaluation, and bd is working closely with the manufacturing facility to prevent recurrence of the reported event.A lot history review (lhr) of regn0389 showed four other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "upon sticking patient with pg the patient experienced severe pain and the device would not penetrate the through the vein wall.The bevel would attempt to penetrate the vein however the rest of the device would not." (b)(6) 2022 - photographs of three samples were returned for evaluation.The catheters shaft exhibits a deformation on the returned samples.This report addresses the third sample.

Brand Name
PG PRO 18G 10CM BASIC
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key15341242
Report Number3006260740-2022-03445
Device Sequence Number5231455
Product Code FOZ
UDI-Device Identifier00801741110511
UDI-Public(01)00801741110511
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF118100
Device Lot NumberREGN0389
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2022
Initial Report FDA Received Date09/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown